MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD VE PS TIB BRG 79/83X11MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD VE PS TIB BRG 79/83X11MM; PROSTHESIS, KNEE
Catalog Number VE183661
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after installing the bearing, the locking bar didn't go straight in and could not be seated in the tibial tray.Staff noticed that the bottom surface of the bearing was not flat and it tilted like a seesaw when placed on the tibial tray.The surgery was completed with another device.The surgical technique was utilized.There was less than a 30 minute delay.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: (b)(6) - biomet cc cruciate tray 79mm - (b)(6).G2: foreign country: japan.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.The event is confirmed.Visual inspection of the returned device was performed.Verified product identifiers.Product exhibits signs of use (gouge on the bottom surface).There is a raised surface on the bottom, near the anterior slot between the notches and a possible gouge in the bottom middle of the anterior slot as well.Performed dimensional analysis and results were found to be within specification.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD VE PS TIB BRG 79/83X11MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23715983
Report Number0001822565-2025-04386
Device Sequence Number10260561
Product Code JWH
UDI-Device Identifier00889024565746
UDI-Public(01)00889024565746(17)271026(10)65667878
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVE183661
Device Lot Number65667878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown